Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What causes thinning and ridges running from nail bed to the tip?

User rating for this question
Answered by

Pediatrician, Pulmonology
Practicing since : 2002
Answered : 214 Questions
I have a history of anemia and have fingernails that are thinning and have ridges running from the nail bed to the tip. I also have a craving for ice. and have developed symptoms like ingrown hair on my scalp
Posted Sat, 22 Feb 2014 in Medicines and Side Effects
Answered by Dr. Sonila Borici 1 hour later
Brief Answer: Kindly provide blood test results&nail photos... Detailed Answer: Hi, Before running into conclusions, I'd kindly ask to forward to me: - your blood tests (to evaluate the severity of your anemia) - any photo of your fingernails and other scalp ingrown hair which can help me assist you further. The thinning and ridges running from nail bed to the tip is typical nail change indicating that nail is lacking blood and related nutrients. Therefore, it is a must to start an immediate and prolonged treatment for anemia according to the test results. With regards to craving for ice, it is also a sign of iron deficiency anemia unless other emotional or behavior problems are involved. Looking forward to gently have the requested data of yours! Thank you! Dr.Sonila
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor